Previous |  Up |  Next


Title: Laslett’s transform for the Boolean model in $\Bbb R^d$ (English)
Author: Černý, Rostislav
Language: English
Journal: Kybernetika
ISSN: 0023-5954
Volume: 42
Issue: 5
Year: 2006
Pages: 569-584
Summary lang: English
Category: math
Summary: Consider a stationary Boolean model $X$ with convex grains in $\mathbb{R}^d$ and let any exposed lower tangent point of $X$ be shifted towards the hyperplane $N_0=\lbrace x\in \mathbb{R}^d: x_1 = 0\rbrace $ by the length of the part of the segment between the point and its projection onto the $N_0$ covered by $X$. The resulting point process in the halfspace (the Laslett’s transform of $X$) is known to be stationary Poisson and of the same intensity as the original Boolean model. This result was first formulated for the planar Boolean model (see N. Cressie [Cressie]) although the proof based on discretization is partly heuristic and not complete. Starting from the same idea we present a rigorous proof in the $d$-dimensional case. As a technical tool equivalent characterization of vague convergence for locally finite integer valued measures is formulated. Another proof based on the martingale approach was presented by A. D. Barbour and V. Schmidt [barb+schm]. (English)
Keyword: Boolean model
Keyword: Laslett’s transform
MSC: 60D05
MSC: 60G55
idZBL: Zbl 1249.60012
idMR: MR2283506
Date available: 2009-09-24T20:18:50Z
Last updated: 2015-03-29
Stable URL:
Reference: [1] Barbour A. D., Schmidt V.: On Laslett’s transform for the Boolean model.Adv. in Appl. Probab. 33 (2001), 1–5 Zbl 0978.60017, MR 1825312, 10.1239/aap/999187893
Reference: [2] Billingsley P.: Convergence of Probability Measures.Second edition. Wiley, New York 1999 Zbl 0944.60003, MR 1700749
Reference: [3] Cressie N. A. C.: Statistics for Spatial Data.Second edition. Wiley, New York 1993 Zbl 0799.62002, MR 1239641
Reference: [4] Molchanov I. S.: Statistics of the Boolean model: From the estimation of means to the estimation of distribution.Adv. Appl. Probab. 27 (1995), 63–86 MR 1315578, 10.2307/1428096
Reference: [5] Molchanov I. S.: Statistics of the Boolean Model for Practioners and Mathematicions.Wiley, Chichester 1997
Reference: [6] Rataj J.: Point Processes (in Czech).Karolinum, Prague 2000
Reference: [7] Stoyan D., Kendall W. S., Mecke J.: Stochastic Geometry and Its Applications.Akademie–Verlag, Berlin 1987 Zbl 1155.60001, MR 0879119


Files Size Format View
Kybernetika_42-2006-5_4.pdf 3.533Mb application/pdf View/Open
Back to standard record
Partner of
EuDML logo